Alert archive / Montana / Lake Wind Advisories in 2012
Lake Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Apr 4, 2012, 4:43 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Apr 4, 2012, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 4:43 AM MDT (10:43 UTC)
- In effect from
- Apr 4, 2012, 1:00 PM MDT
- Expired
- Apr 4, 2012, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS75 KMSO 041043 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 443 AM MDT WED APR 4 2012 MTZ003-041845- /O.NEW.KMSO.LW.Y.0002.120404T1800Z-120405T0300Z/ FLATHEAD/MISSION VALLEYS- 443 AM MDT WED APR 4 2012 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH. * WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$ MTZ007-041845- /O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/ BUTTE/BLACKFOOT REGION- 443 AM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. * WINDS: SOUTH 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING WESTERLY BY MID-AFTERNOON. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-041845- /O.CON.KMSO.WI.Y.0015.120404T1500Z-120404T2100Z/ MISSOULA/BITTERROOT VALLEYS- 443 AM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE INCREASING SOUTHWEST WINDS WEDNESDAY MORNING. PEAK WINDS ARE EXPECTED BETWEEN 11 AM AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 93 FROM MISSOULA TO DARBY WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. * WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-041845- /O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/ EASTERN LEMHI COUNTY- 443 AM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSS WINDS ON HIGHWAY 28 FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. * WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
395 WWUS75 KMSO 041048 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 448 AM MDT WED APR 4 2012 MTZ007-042300- /O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/ BUTTE/BLACKFOOT REGION- 448 AM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. * WINDS: SOUTH 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING WESTERLY BY MID-AFTERNOON. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-042100- /O.CON.KMSO.WI.Y.0015.120404T1500Z-120404T2100Z/ MISSOULA/BITTERROOT VALLEYS- 448 AM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE INCREASING SOUTHWEST WINDS WEDNESDAY MORNING. PEAK WINDS ARE EXPECTED BETWEEN 11 AM AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 93 FROM MISSOULA TO DARBY WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. * WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-042300- /O.CON.KMSO.WI.Y.0015.120404T1600Z-120404T2300Z/ EASTERN LEMHI COUNTY- 448 AM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE WEDNESDAY MORNING. PEAK WINDS WILL OCCUR IN THE AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSS WINDS ON HIGHWAY 28 FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT ANCHORED. * WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-042300- /O.CON.KMSO.LW.Y.0002.120404T1800Z-120405T0300Z/ FLATHEAD/MISSION VALLEYS- 448 AM MDT WED APR 4 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH. * WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
617 WWUS75 KMSO 041522 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 922 AM MDT WED APR 4 2012 MTZ007-042330- /O.NEW.KMSO.WI.Y.0016.120404T1900Z-120405T0200Z/ /O.EXT.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/ BUTTE/BLACKFOOT REGION- 922 AM MDT WED APR 4 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING WESTERLY BY LATE AFTERNOON. WINDS WILL BE DECREASING AGAIN BY EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-042300- /O.NEW.KMSO.WI.Y.0016.120404T1800Z-120404T2300Z/ /O.EXT.KMSO.WI.Y.0015.000000T0000Z-120404T1700Z/ MISSOULA/BITTERROOT VALLEYS- 922 AM MDT WED APR 4 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE INCREASING SOUTHWEST WINDS LATE THIS MORNING. PEAK WINDS ARE EXPECTED BETWEEN 1 AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 93 FROM MISSOULA TO DARBY WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-042330- /O.NEW.KMSO.WI.Y.0016.120404T1800Z-120405T0300Z/ /O.EXT.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/ EASTERN LEMHI COUNTY- 922 AM MDT WED APR 4 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 28 FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-042330- /O.EXT.KMSO.LW.Y.0002.120404T1900Z-120405T0200Z/ FLATHEAD/MISSION VALLEYS- 922 AM MDT WED APR 4 2012 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
263 WWUS75 KMSO 041556 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 956 AM MDT WED APR 4 2012 MTZ005-050000- /O.CAN.KMSO.WI.Y.0015.000000T0000Z-120404T1700Z/ /O.EXT.KMSO.WI.Y.0016.120404T1900Z-120405T0000Z/ MISSOULA/BITTERROOT VALLEYS- 956 AM MDT WED APR 4 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING. * IMPACTS/TIMING: A STRONG COLD FRONT WILL BE CAUSE INCREASING SOUTHWEST WINDS LATE THIS MORNING. PEAK WINDS ARE EXPECTED BETWEEN 1 AND 3 PM WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 93 FROM LOLO TO DARBY WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: 20 TO 30 MPH GUSTING TO 45 MPH WITH THE COLD FRONT. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ007-050000- /O.CAN.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/ /O.CON.KMSO.WI.Y.0016.120404T1900Z-120405T0200Z/ BUTTE/BLACKFOOT REGION- 956 AM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS AFTERNOON WITH THE COLD FRONT. CROSSWINDS ON I-90 FROM GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING WESTERLY BY LATE AFTERNOON. WINDS WILL BE DECREASING AGAIN BY EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-050000- /O.CAN.KMSO.WI.Y.0015.120404T1600Z-120404T1700Z/ /O.EXT.KMSO.WI.Y.0016.120404T1900Z-120405T0300Z/ EASTERN LEMHI COUNTY- 956 AM MDT WED APR 4 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * IMPACTS/TIMING: A STRONG COLD FRONT WILL CAUSE SOUTHWEST WINDS TO INCREASE LATE THIS MORNING. PEAK WINDS WILL OCCUR THIS AFTERNOON WITH A COLD FRONTAL PASSAGE. CROSSWINDS ON HIGHWAY 28 FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: SOUTHERLY 20 TO 30 MPH GUSTING TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-050000- /O.CON.KMSO.LW.Y.0002.120404T1900Z-120405T0200Z/ FLATHEAD/MISSION VALLEYS- 956 AM MDT WED APR 4 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
445 WWUS75 KMSO 042025 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 225 PM MDT WED APR 4 2012 MTZ005-042130- /O.CAN.KMSO.WI.Y.0016.000000T0000Z-120405T0000Z/ MISSOULA/BITTERROOT VALLEYS- 225 PM MDT WED APR 4 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS ALREADY MOVED THROUGH THE BITTERROOT AND MISSOULA VALLEYS EARLIER THIS AFTERNOON. WHILE WINDS WILL REMAIN GUSTY FROM THE WEST 15 TO 25 MPH...WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. $$ MTZ007-050200- /O.CON.KMSO.WI.Y.0016.000000T0000Z-120405T0200Z/ BUTTE/BLACKFOOT REGION- 225 PM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WINDS ASSOCIATED WITH THE PASSAGE OF A COLD FRONT WILL BE IMPACTING THE BUTTE/BLACKFOOT REGION THIS AFTERNOON. CROSSWINDS ON I-90 FROM GARRISON JUNCTION TO BUTTE WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH. BECOMING WESTERLY BY LATE AFTERNOON. WINDS WILL BE DECREASING AGAIN BY EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-050300- /O.CON.KMSO.WI.Y.0016.000000T0000Z-120405T0300Z/ EASTERN LEMHI COUNTY- 225 PM MDT WED APR 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG SOUTHWEST WINDS ASSOCIATED WITH THE PASSAGE OF A COLD FRONT WILL BE IMPACTING EASTERN LEMHI COUNTY THIS AFTERNOON. PEAK WINDS WILL OCCUR THIS AFTERNOON AND INTO THE EARLY EVENING...BEFORE DECREASING AGAIN BY NIGHTFALL. CROSSWINDS ON HIGHWAY 28 FROM SALMON TO LONE PINE WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. OBJECTS OUTDOORS MAY BE BLOWN AROUND IF NOT SECURED. * WINDS: SOUTHERLY 20 TO 30 MPH GUSTING UP TO 50 MPH. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-050200- /O.CON.KMSO.LW.Y.0002.000000T0000Z-120405T0200Z/ FLATHEAD/MISSION VALLEYS- 225 PM MDT WED APR 4 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING: GUSTY SOUTHWEST WINDS PRODUCING CHOP ON FLATHEAD LAKE THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * WAVE HEIGHTS: WAVE HEIGHT FORECAST 1 TO 3 FEET * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
659 WWUS75 KMSO 050149 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 749 PM MDT WED APR 4 2012 IDZ010-050300- /O.CAN.KMSO.WI.Y.0016.000000T0000Z-120405T0300Z/ EASTERN LEMHI COUNTY- 749 PM MDT WED APR 4 2012 ...WIND ADVISORY IS CANCELLED... BREEZY CONDITIONS WILL PERSIST THIS EVENING...BUT REMAIN BELOW ADVISORY CRITERIA. THUS THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. $$ MTZ007-050300- /O.EXP.KMSO.WI.Y.0016.000000T0000Z-120405T0200Z/ BUTTE/BLACKFOOT REGION- 749 PM MDT WED APR 4 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ MTZ003-050300- /O.EXP.KMSO.LW.Y.0002.000000T0000Z-120405T0200Z/ FLATHEAD/MISSION VALLEYS- 749 PM MDT WED APR 4 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Apr 4, 3:57 AM MDT, 46 minutes earlier.
Area forecast discussion, Apr 4, 3:57 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
357 AM MDT WED APR 4 2012
...GUSTY WINDS ACROSS THE NORTHERN ROCKIES THIS AFTERNOON...
.DISCUSSION...A SIGNIFCANT CHANGE IN THE WEATHER PATTERN WILL
OCCUR TODAY. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS
AFTERNOON. MOISTURE ASSOCIATED WITH THE UPPER LOW WILL IMPACT THE
REGION THIS MORNING THROUGH MID AFTERNOON THEN VERY STRONG
PRESSURE GRADIENTS ASSOCIATED WITH THE COLD FRONTAL PASSAGE WILL
OCCUR BY MID AFTERNOON THROUGH EARLY EVENING. TEMPERATURES WILL
COOL SHARP AND QUICK BEHIND THE FRONT.
2 MAJOR IMPACTS ASSOCIATED WITH THIS FRONT:
SNOW IN CENTRAL IDAHO AND THE MOUNTAINS OF NORTHWEST MONTANA...
GRANGEVILLE...WHITEBIRD GRADE...LOOKOUT PASS...LOLO PASS...MARIAS
PASS WITH 2-4 INCHES OF WET SNOW.
STRONG GUSTY SOUTHWEST TO WEST WINDS ESPECIALLY IMPACTING...
MISSOULA AND BITTERROOT VALLEYS...FLATHEAD LAKE...I-90 FROM
GARRISON JUNCTION TO BUTTE...LEMHI COUNTY.
THURSDAY AND FRIDAY...A LARGE UPPER LOW WILL LINGER OVER THE
REGION AND PRODUCE SCATTERED TO WIDESPREAD SHOWERS ESPECIALLY IN
THE AFTERNOONS.
WEEKEND AND EARLY NEXT WEEK...THE TRANSITION FROM COOL AND SHOWERY
TO DRIER AND WARMER THAN NORMAL CONDITIONS WILL OCCUR. A LARGE
UPPER LEVEL RIDGE WILL ENCOMPASS MUCH OF THE NORTHWEST BY SUNDAY
WITH MORE SUNSHINE AND A RETURN TO HIGH TEMPERATURES IN THE UPPER
50S TO MID 60S.
&&
.AVIATION...A STRONG COLD FRONT WILL PUSH THROUGH THE NORTHERN ROCKIES
THIS AFTERNOON. WIDESPREAD PRECIPITATION AND MOUNTAIN OBSCURATIONS
WILL MOVE INTO CENTRAL IDAHO AND NORTHWEST MONTANA THIS MORNING
THEN ACROSS THE REST OF WEST CENTRAL MONTANA THIS AFTERNOON.
WEST CENTRAL MONTANA AND LEMHI COUNTY WILL EXPERIENCE STRONG
SOUTHERLY WINDS AHEAD OF THE FRONT. WINDS WILL QUICKLY SHIFT TO
THE WEST AT ALL TERMINALS AS THE COLD FRONT PASSES THROUGH THE
REGION BETWEEN 04/1800Z AND 04/2300Z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY FROM 9 AM THIS MORNING TO 3 PM MDT THIS
AFTERNOON MISSOULA/BITTERROOT VALLEYS.
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
FLATHEAD/MISSION VALLEYS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON
BUTTE/BLACKFOOT REGION.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR I-90
LOOKOUT PASS TO HAUGAN.
ID...WINTER WEATHER ADVISORY UNTIL 2 PM PDT THIS AFTERNOON ABOVE 2500
FEET FOR THE LOWER HELLS CANYON/SALMON RIVER REGION...
NORTHERN CLEARWATER MOUNTAINS...OROFINO/GRANGEVILLE
REGION...SOUTHERN CLEARWATER MOUNTAINS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON
EASTERN LEMHI COUNTY.
&&
SHORT TERM...RPN
LONG TERM....RPN
AVIATION...RPNThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:22 AM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 11 hr |
| Apr 4, 2:30 PM MDT | Winter Storm Watch | MSO | Deer Lodge, Granite, Powell, Silver Bow | 14 hr |
Nearby
Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.